Hail, Morrill
- When
- April 18, 4:07 PM MST to 4:13 PM MST
- Where
- Morrill County, 12 mi SE of Bridgeport
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.550, -102.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 18, 1:50 PM MST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT MON APR 18 2005 .SHORT TERM...COMPLEX PATTERN SETTING UP IN THE NEXT 24 HOURS. MAJOR UPPER LOW OVER THE WESTERN CONUS IS BEING DEPICTED BY ALL READILY AVAILABLE MODELS AS BEING CUT OFF AT THIS HOUR. FURTHER DEEPENING IS EXPECTED OVERNIGHT AS IT SLIDES SE. SFC LOW IS PROGGED TO DEVELOP SOMEWHERE IN NORTHEASTERN COLORADO DEPENDING ON WHICH RUN OF WHICH MODEL IS USED. REGARDLESS...THIS IS A GREAT UPSLOPE SITUATION WITH PLENTY OF SYNOPTIC PRECIP IN THE NORTHERN TIER DEVELOPING OVERNIGHT AND SLOWLY SAGGING SOUTHWARD. CONCURRENTLY A SFC BOUNDARY WILL BE DRAGGED SOUTHWARD FROM NORTHERN WY AS THE PARENT UPPER LOW MOVES SOUTHWARD. THIS BOUNDARY WILL BE THE FOCUS FOR SOME FORCED LIFT TOMORROW IN AN ALREADY UNSTABLE ATMOSPHERE. GENERAL UPLIFT ON THE EASTERN FRINGE OF THE UPPER LOW WILL SERVE TO FURTHER DESTABILIZE THE REGION. A SIGNIFICANT AXIS OF INSTABILITY IS NOTED ON THE 12Z AND 18Z NAM RUNS IN THE REGION OF SFC CONVERGENCE ASSOCIATED WITH THE BOUNDARY. THE BOUNDARY SHOULD HANG AROUND SOUTHERN WY MOST OF THE DAY...PROBABLY RESIDING NEAR THE CO/WY BORDER. HEATING AHEAD OF THE SFC FEATURE AND POSITION OF THE BOUNDARY WILL BE SIGNIFICANT VARIABLES. BOTH SECTORS OF A BOUNDARY HAVE THEIR OWN SET OF SVR THREATS...SO SOME GUSTY/HAIL TYPE DESCRIPTORS WERE USED TO MODIFY THE TSMS IN A DECENT CHUNK OF THE CWA. OBVIOUSLY...TEMPERATURES ARE A TRICKY ISSUE FOR TUESDAY. GUIDANCE TEMPS ARE SEVERAL DEGREES HIGHER THAN PREVIOUS FOR THE SOUTHERN PART OF THE CWA. DECIDED TO RAISE A FEW DEGREES HERE AND THERE...BANKING ON SOME INSOLATION. .LONG TERM...THE UPPER LEVEL CUTOFF LOW OVER NORTHEASTERN NV TUE EVENING WILL WOBBLE SLOWLY NORTHEASTWARD TUE NIGHT THEN MOVE NORTHWARD OVER EASTERN ID WED. THU MORNING THE CUTOFF WILL BE CENTERED OVER THE BITTERROOT RANGE ALONG THE ID/MT BORDER. BY 00Z FRI THE MODELS DEPICT A DOUBLE BARRELED UPPER LOW EXTENDING FROM THE CONFLUENCE OF ID/OR/WA EASTWARD TO EASTERN MT OR NORTHEASTERN WY. THE LOW WILL CONSOLIDATE NEAR THE ID/OR/WA CONFLUENCE THU NIGHT AND WILL SLOWLY FILL FRI WHILE A RIDGE BUILDS OVER THE SOUTHERN AND CENTRAL ROCKIES. THE RIDGE WILL CONTINUE BUILDING OVER THE REGION SATURDAY BEFORE DECREASING IN AMPLITUDE SUNDAY. MON THE FORECAST AREA WILL BE IN A DEFORMATION ZONE BETWEEN STORM SYSTEMS. AT THE SURFACE...CYCLOGENESIS WILL OCCUR OVER EASTERN CO TUE NIGHT. THE SURFACE LOW WILL WOBBLE AROUND AND SLOWLY FILL WED AS IT MOVES VERY SLOWLY SOUTHWARD. THE LOW WILL MOVE EASTWARD OVER THE SOUTHERN HIGH PLAINS WED NIGHT AS IT CONTINUES FILLING. WITH THE SURFACE FRONTAL ZONE FORECAST TO STALL JUST TO THE SOUTH OF WY TUE NIGHT AND WED...AND PLENTY OF MOISTURE OVERRUNNING THE LOW LEVEL BOUNDARY...WILL KEEP GOOD CHANCE OF PRECIPITATION IN FOR WED. WED WILL ALSO BE COOL WITH HIGH TEMPERATURES ONLY REACHING THE 40S TO UPPER 50S. LATEST MODEL RUNS DEPICT DRIER AIR WORKING INTO SOUTHERN WY THU AFTERNOON...BUT AM HESITANT TO PULL POPS ENTIRELY WHEN CONSIDERING THE GENERALLY MOIST LOW LEVEL UPSLOPE STILL IN PLACE. TEMPS THU WILL MODERATE A BIT BUT WILL STILL BE ON THE COOL SIDE OF NORMAL. TEMPS FRI AND SAT WILL CONTINUE TO MODERATE SLOWLY WITH LOW LEVEL UPSLOPE IN PLACE EAST OF THE LARAMIE RANGE. WILL KEEP LOW POPS IN EAST OF THE MOUNTAINS FOR BOTH FRI AND SAT. SUN AND MON LOOK TO BE DRY WITH HIGH TEMPS REACHING THE MID 50S TO MID 60S OUTSIDE THE MOUNTAINS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1147 AM MDT MON APR 18 2005 NEZ003-019>021-054-055-WYZ063-065>070-191119- BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-GOSHEN WY- KIMBALL NE-LARAMIE RANGE WY-LARAMIE VALLEY WY-MORRILL NE- PINE BLUFFS WY-PLATTE WY-SCOTTS BLUFF NE-SNOWY RANGE WY- 1147 AM MDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOWER ELEVATIONS OF SOUTHEAST WYOMING FOR AND SOUTHERN SECTIONS OF THE NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SCATTERED COVERAGE OF SHOWERS AND LATE DAY THUNDERSTORMS WILL BE OVER MUCH OF SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE FOR MUCH OF THIS PERIOD. THE DAYS WHEN THE ACTIVITY WILL BE MORE WIDESPREAD WILL BE TUESDAY... WEDNESDAY AND AGAIN SATURDAY. A STORM SYSTEM MOVING FROM UTAH TO WESTERN MONTANA TUESDAY THROUGH AND SURFACE UPSLOPE WINDS WILL PRODUCE THE SHOWERS AND STORMS. SOME OF THE STORMS MAY BE STRONG TO SEVERE LATE TUESDAY AFTERNOON AND TUESDAY EVENING...FROM THE SOUTHERN LARAMIE RANGE EAST TO CHEYENNE COUNTY NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001-002-WYZ059>062-064-191108- CONVERSE WY-DAWES NE-NIOBRARA WY-NORTH CARBON WY- NORTH LARAMIE RANGE WY-SIOUX NE-SOUTHWEST CARBON WY- 1147 AM MDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF SOUTHEAST WYOMING AND FOR NORTHERN SECTIONS OF THE NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF EAST CENTRAL AND SOUTH CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE DURING THE AFTERNOON. THE ACTIVITY WILL CONTINUE THROUGH TONIGHT...WITH THE THUNDERSTORMS MAINLY IN THE EVENING HOURS. MOST OF THE STORMS WILL PRODUCE LIGHT RAINFALL...SOME LIGHTNING AND BRIEF AND LOCAL WIND GUSTS TO 40 MPH. THE ACTIVITY WILL MOVE TO THE NORTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SHOWERS WILL PERSIST OVER THE AREA TUESDAY THROUGH THURSDAY WITH SOME LATE DAY THUNDERSTORMS...ESPECIALLY FOR TUESDAY. THE STORM SYSTEM RESPONSIBLE FOR THE SHOWERS WILL MOVE NORTH FROM UTAH TO WESTERN MONTANA TUESDAY THROUGH THURSDAY. LESS NUMEROUS SHOWERS AND LATE DAY THUNDERSTORMS CAN BE EXPECTED FRIDAY AND SATURDAY WITH SUNDAY BEING DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SOWKO
The Cheyenne radar (KCYS), 162 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446608.